Illinois, 2006

Damaging Wind in Illinois, March 13, 2006

March 13, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 3:49 AM CST, 3 hours earlier.

Area forecast discussion, Mar 13, 3:49 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CST MON MAR 13 2006

.DISCUSSION...
MAIN CHALLENGE FOR THIS FORECAST PACKAGE REMAINS SEVERE WEATHER
POTENTIAL TODAY. SECONDARY CHALLENGE IS DRY AIR/DIURNAL
TEMPERATURE PROFILE TODAY...ALONG WITH WIND FORECAST.

FOR NOW...TRIED TO SEGMENT DIGITAL FORECAST TO POTENTIAL CHANGES
IN SEVERE POTENTIAL FOR FORECAST AREA FROM MORNING TO AFTERNOON.
I HAD TO MODIFY/SIMPLIFY TEXT PACKAGE IN ORDER FOR BREVITY...BUT
FOCUSED ON SEVERE WORDING FOR MORNING HOURS...ALTHOUGH
REDEVELOPMENT OF STRONG TO SEVERE STORMS COULD BE ENHANCED OVER
THE PENNYRILE REGION OF WEST KENTUCKY DURING THE AFTERNOON
HOURS...PER SPC OUTLOOK.

LEANED MAX TEMPERATURES INTO MORNING HOURS...HOWEVER...
MIXING/COMPRESSION OF AIR FROM SURFACE TO 850 MB MAY PROLONG THE
PERSISTENCE OF LOWER 70S INTO THE EARLY AFTERNOON HOURS. DAY CREW
MAY HAVE TO MONITOR AND ADJUST TEMPERATURES UPWARD INTO THE EARLY
AFTERNOON...IF NEEDED.

WINDS MAY COME CLOSE TO WIND ADVISORY CRITERIA THIS AFTERNOON
UNTIL DUSK...BEHIND THE CONVECTION AND COLD FRONT. FOR NOW...AM
LEANING AGAINST AN ADVISORY...BUT WINDS WILL DEFINITELY STAY GUSTY.

PER COORDINATION WITH SERVICE HYDROLOGIST...I AM LEAVING WORDING
OF FLASH FLOOD WATCH THROUGH 6 AM IN TEXT PRODUCTS...BUT WILL
LIKELY DROP WHEN TORNADO WATCH EXPIRES OR IS POSSIBLY CANCELLED IF
CONVECTION DROPS BELOW SEVERE THRESHOLD BEFORE DAYBREAK.

LITTLE CHANGE TO REMAINDER OF FORECAST IS EXPECTED...NEXT CHANCE
OF RAIN IS THURSDAY. ATMOSPHERE IS TOO STABLE FOR THUNDER
MENTION...SO KEPT CURRENT LIGHT RAIN MENTION FOR THURSDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

SMITH
Hazardous weather outlook, Mar 13, 4:46 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CST MON MAR 13 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY ALONG AND EAST OF
A LINE FROM THE WABASH RIVER...SOUTHWARD TO THE LAND BETWEEN THE
LAKES IN WEST KENTUCKY. THE PENNYRILE REGION OF WEST KENTUCKY...AS WELL
AS ALL OF SOUTHWEST INDIANA IS INCLUDED IN THE MODERATE RISK AREA.

ONGOING STRONG TO SEVERE STORMS WILL PUSH EAST THIS MORNING OVER
THE OUTLOOK AREA. SOME INTENSIFICATION OR REDEVELOPMENT OF STRONG
STORMS MAY OCCUR DURING THE EARLY AFTERNOON HOURS OVER THE PENNYRILE
REGION OF WEST KENTUCKY.

THE REMAINDER OF THE OUTLOOK AREA IS INCLUDED IN A SLIGHT RISK OF
SEVERE WEATHER...MAINLY FOR THE MORNING HOURS.

LOCALIZED FLOODING WILL BE POSSIBLE WITH BRIEF HEAVY DOWNPOURS
ASSOCIATED WITH THUNDERSTORMS TODAY.

SOUTHWEST TO WEST WINDS...WITH GUSTS BETWEEN 30 AND 35 MPH WILL FOLLOW
IN BEHIND THE THUNDERSTORMS TODAY. ANY BUILDING STRUCTURES AND
TREES WEAKENED BY THE RECENT RAIN OR WINDS MAY BE TOPPLED BY THESE
WIND GUSTS.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT...BUT RIVER FLOODING
IS FORECAST TO CONTINUE ON THE PATOKA RIVER AT PRINCETON
INDIANA...LITTLE WABASH RIVER AT CARMI...THE SKILLET FORK RIVER AT
WAYNE CITY...THE WABASH RIVER AT NEW HARMONY...THE BIG MUDDY RIVER
AT PLUMFIELD AND MURPHYSBORO...AND THE OHIO RIVER AT SHAWNEETOWN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WITH THE EXCEPTION OF RIVER FLOODING...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL STILL BE NEEDED THIS MORNING
ACROSS THE OUTLOOK AREA...WITH THE EMPHASIS ON THE PENNYRILE
REGION OF WEST KENTUCKY EARLY THIS AFTERNOON. HEAVY RAINFALL AND
FLOODING REPORTS ARE ALSO REQUESTED.

SMITH

In the hours before

Local storm report, Mar 13, 2:29 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     HAIL             PIEDMONT                37.15N 90.70W
03/13/2006  M1.50 INCH       WAYNE              MO   TRAINED SPOTTER

            HIAL THE SIZE OF HALF DOLLARS REPORTED IN COMMUNITY.
            SMALLER HAIL ALSO WITH THIS STORM.

&&

SMITTY
Local storm report, Mar 13, 2:30 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             PIEDMONT                37.15N 90.70W
03/13/2006  M1.25 INCH       WAYNE              MO   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN COMMUNITY.

&&

SMITTY
Local storm report, Mar 13, 2:35 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             4 E PIEDMONT            37.15N 90.63W
03/13/2006  M3.00 INCH       WAYNE              MO   TRAINED SPOTTER

            ONE MILE NORTH OF HIGHWAY 4 NEAR HIGHWAY DD.

&&

SMITTY
Special weather statement, Mar 13, 5:47 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 AM CST MON MAR 13 2006

ILZ075>078-080>094-KYZ001>009-MOZ087-110>112-114-131230-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-
EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-
HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-
NEW MADRID MO-PERRY IL-POPE IL-PULASKI IL-SALINE IL-SCOTT MO-
STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL-
547 AM CST MON MAR 13 2006

...GUSTY WINDS 45 TO 55 MPH POSSIBLE ALONG A LINE OF THUNDERSTORMS
MOVING THROUGH THE REGION...

A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR
PRODUCING WINDS BETWEEN 45 AND 55 MPH...WILL MOVE ACROSS SOUTHERN
ILLINOIS...THE PURCHASE AREA OF WEST KENTUCKY AND EXTREME SOUTHEAST
MISSOURI THROUGH 630 AM.

AT 545 AM...THE LEADING EDGE OF THE STORMS STRETCHED FROM CISNE AND
MARION ILLINOIS...TO CAPE GIRARDEAU AND BERNIE MISSOURI. THESE STORMS
SHOULD REACH NEAR A CARMI ILLINOIS...PADUCAH AND FULTON KENTUCKY LINE
BY 630 AM.

THESE WINDS MAY TOPPLE TREES AND BUILDING STRUCTURES WEAKENED BY
RECENT RAIN AND WINDS. PERSONS IN THE PATH OF THE WINDS AND
STORMS SHOULD BE PREPARED TO SEEK SHELTER...AS THE STORMS APPROACH.

SMITH

The radar

The Paducah radar (KPAH), 78 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
March 13, 6:49 AM CST
Where
Saline County, 1 mi N of Harrisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
37.750, -88.550

Aluminum siding was blown off a building.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493800.